Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 245, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 29, 2012, 8:56 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2012, 8:56 PM EDT (00:56 UTC)
- Expired
- Sep 29, 2012, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS52 KCHS 300056
SVRCHS
SCC005-029-049-300200-
/O.NEW.KCHS.SV.W.0245.120930T0056Z-120930T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
856 PM EDT SAT SEP 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
WEST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR SYCAMORE...MOVING SOUTHEAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
FAIRFAX...SYCAMORE...CROCKETVILLE...MILEY...ASHTON...ISLANDTON...
HENDERSONVILLE...WALTERBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3311 8124 3308 8114 3306 8112 3306 8110
3303 8108 3305 8104 3292 8060 3269 8076
3299 8131
TIME...MOT...LOC 0057Z 293DEG 23KT 3299 8118
$$
JAQ2 follow-up statements
212
WWUS52 KCHS 300120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT SAT SEP 29 2012
SCC005-300130-
/O.CAN.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
ALLENDALE SC-
920 PM EDT SAT SEP 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...
LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
3269 8076
TIME...MOT...LOC 0120Z 295DEG 23KT 3291 8103
$$
SCC029-049-300200-
/O.CON.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
HAMPTON SC-COLLETON SC-
920 PM EDT SAT SEP 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WEST CENTRAL COLLETON AND NORTHEASTERN HAMPTON COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CROCKETVILLE...MOVING SOUTHEAST
AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
3269 8076
TIME...MOT...LOC 0120Z 295DEG 23KT 3291 8103
$$
BSH625
WWUS52 KCHS 300158
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EDT SAT SEP 29 2012
SCC029-049-300208-
/O.EXP.KCHS.SV.W.0245.000000T0000Z-120930T0200Z/
HAMPTON SC-COLLETON SC-
958 PM EDT SAT SEP 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLETON AND
NORTHEASTERN HAMPTON COUNTIES WILL EXPIRE AT 1000 PM EDT...
AT 958 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3292 8119 3302 8107 3304 8101 3292 8060
3269 8076
TIME...MOT...LOC 0158Z 295DEG 23KT 3281 8077
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 8:48 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 29, 8:48 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 848 PM EDT SAT SEP 29 2012 .SYNOPSIS... A COLD FRONT WILL SLOWLY APPROACH THE REGION TONIGHT AND WILL BECOME STATIONARY IN THE VICINITY OF THE AREA SUNDAY. THIS FRONT THEN LIFTS NORTHWARD AS A WARM FRONT MONDAY...AS LOW PRESSURE TRACKS NORTH FROM THE GULF OF MEXICO. THE LOW PRESSURE WILL PUSH A COLD FRONT INTO THE REGION AROUND TUESDAY...AND THIS FRONT COULD STALL NEAR THE SOUTHEAST COAST THROUGH THE LATTER HALF OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AHEAD OF AN APPROACHING COLD FRONT...A BAND OF ENHANCED MOISTURE... HEIGHT FALLS...0-6 KM BULK SHEAR AT LEAST 25-35 KNOTS AND LINGERING INSTABILITY WILL SUPPORT CONVECTION INTO THIS EVENING. WHERE BOUNDARY INTERACTIONS OCCUR...ISOLATED THUNDERSTORMS COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING MICROBURSTS AND/OR LARGE HAIL. HOWEVER...MLCAPES REMAINING BELOW 1000 J/KG AND 700-500 MB LAPSE RATES LESS THAN 6 C/KM SUGGEST THAT THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN LIMITED THIS EVENING. OVERNIGHT...COVERAGE/INTENSITY OF CONVECTION WILL WANE...AND THE POTENTIAL FOR ANY ADDITIONAL THUNDERSTORMS WILL SHIFT OFF LAND AREAS AND INTO COASTAL WATERS AFTER MIDNIGHT. GUIDANCE MAINTAINS A BAND OF ENHANCED 850-500 MB RH OVER THE REGION...AND SHOWERS COULD LINGER WELL INTO THE OVERNIGHT. THUS...MAINTAINED SLIGHT CHANCE/CHANCE POPS OVERNIGHT. IF THE WEAKENING/SLOWING COLD FRONT PUSHES INTO NORTHERN COUNTIES OVERNIGHT...AND/OR IF SHOWERS/THUNDERSTORMS LEAVE BEHIND A COOL...MOIST AND STABLE BOUNDARY LAYER...AREAS OF STRATUS AND FOG COULD DEVELOP OVERNIGHT. HOWEVER...FORECAST CONFIDENCE REGARDING THE COVERAGE/IMPACTS OF STRATUS/FOG REMAINS INSUFFICIENT FOR INCLUSION WITHIN THE LATE AFTERNOON FORECAST PACKAGE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...THE COLD FRONT WILL LINGER NEAR THE SOUTHERN PERIPHERY OF THE FORECAST AREA...WHILE A STRENGTHENING UPPER LOW ACROSS THE LOWER MISSISSIPPI VALLEY SUPPORTS THE FORMATION OF A ROBUST SURFACE LOW ALONG THE WESTERN GULF COAST. AS BOTH THE SURFACE AND UPPER LEVEL SYSTEMS SLIP EAST/NORTHEAST...THE MEANDERING FRONT WILL GRADUALLY BE PULLED NORTHWARD THROUGH THE FORECAST AREA LATE IN THE DAY AND OVERNIGHT. NUMERICAL MODELS INDICATE A RIBBON OF DEEP LAYER MOISTURE STRETCHING WEST/EAST ACROSS THE FORECAST AREA...A RESULT OF SHORTWAVE ENERGY CAUGHT WITHIN THE CONFLUENT REGION BETWEEN THE DEVELOPING UPPER LOW TO THE SOUTHWEST AND A MUCH STRONGER LOW SYSTEM WELL TO THE NORTHEAST OVER THE NEW ENGLAND STATES. THERE IS SOME DISAGREEMENT BETWEEN THE 12Z NAM AND GFS SOLUTIONS REGARDING PRECIPITATION COVERAGE...WITH THE DRIER NAM DEPICTING A MORE TYPICAL DIURNAL CONVECTIVE PATTERN. ALTHOUGH THERE REMAINS SOME UNCERTAINTY REGARDING FAVORED LOCATIONS FOR THUNDERSTORM INITIATION AS THE DAY PROGRESSES...WILL CONTINUE TO INDICATE POPS INCREASING INTO THE AFTERNOON HOURS INTO THE HIGH CHANCE TO LIKELY RANGE. THE FORECAST AREA WILL FALL SOLIDLY WITHIN THE WARM SECTOR OF THE APPROACHING SYSTEM...YET EXPECT THICKENING CLOUD COVER TO MITIGATE TEMPERATURES SUNDAY AFTERNOON...PEAKING IN THE LOWER 80S. SEVERE POTENTIAL STILL REMAINS LOW AT THIS TIME...CONSIDERING THAT CLOUD COVER AND COOLER TEMPERATURES WILL LIMIT INSTABILITY. MONDAY...THE SURFACE LOW WILL CONTINUE TO TRACK NORTH/NORTHEAST INTO THE TENNESSEE VALLEY...WHILE A TRANSIENT WEDGE OF HIGH PRESSURE AND COASTAL TROUGH TAKE SHAPE ACROSS THE CAROLINAS AND SOUTHEAST STATES. MODELS ARE IN SOME AGREEMENT THAT A BAND OF NEGATIVE VORTICITY ADVECTION COULD LIMIT PRECIPITATION COVERAGE. HOWEVER...PREFER TO MAINTAIN POPS IN THE 30 TO 40 PERCENT RANGE...WITH BEST COVERAGE ACROSS INLAND LOCATIONS CLOSEST TO AN APPROACHING COLD FRONT ASSOCIATED WITH THE SURFACE LOW. TEMPERATURES WITHIN STRONG AND SOLID SOUTHERLY FLOW WILL PEAK IN THE MID TO UPPER 80S. TUESDAY...POOR MODEL CONSISTENCY REGARDING PRECIPITATION COVERAGE WITH THE APPROACHING COLD FRONT LENDS SOME UNCERTAINTY TO THE POP FORECAST FOR TUESDAY. THE MORE RAPID SYSTEM PROGRESSION DEPICTED BY THE GFS SOLUTION LEAD TO A MORE NARROW WINDOW FOR SHOWER/THUNDERSTORM COVERAGE. HOWEVER...AS WITH RAIN CHANCES ON MONDAY...WILL KEEP SOLID CHANCE POPS IN THE UPPER 30 TO 40 PERCENT RANGE CONSIDER SYNOPTIC LEVEL FRONTAL CONVERGENCE AND LINGERING DEEP MOISTURE. TEMPERATURES WILL ONCE AGAIN PEAK IN THE MID 80S/ && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL AGREEMENT AND FORECAST CONFIDENCE HAS INCREASED FOR THE FIRST PART OF THE LONG TERM...THOUGH UNCERTAINTY STILL EXISTS FOR THE LATE WEEK TIME PERIOD. STARTING TUESDAY NIGHT AND WEDNESDAY...THE DEEP TROF/CLOSED LOW WILL QUICKLY LIFT OUT TO THE NORTHEAST AS THE ATLANTIC RIDGE ATTEMPTS TO NOSE IN FROM THE EAST. AT THE SURFACE...THE COLD FRONT WILL PUSH OFFSHORE THROUGH WEDNESDAY WITH HIGH PRESSURE RETURNING TO THE SOUTHEAST THROUGH THURSDAY. THEREAFTER...MODELS BEGIN TO DIVERGE MAINLY CONCERNING THE OFFSHORE FRONT AND THE POTENTIAL FOR MOISTURE ASSOCIATED WITH IT TO PUSH BACK NORTHWARD. THE GFS KEEPS THE MOISTURE AND PRECIP WELL TO THE SOUTH WHILE THE ECMWF CONTINUES TO ADVERTISE PRECIP MOVING BACK IN FROM THE SOUTH ON FRIDAY. I HAVE GONE WITH A DECREASING POP TREND THROUGH THURSDAY...BUT STILL HANG ON TO LOW END POPS THROUGH LATE IN THE PERIOD DUE TO THE INHERENT UNCERTAINTY. FORECAST HIGHS/LOWS FEATURE TEMPS RUNNING A DEGREE OR TWO ABOVE NORMAL. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS WILL GENERALLY PREVAIL AT THE TERMINALS THROUGH 00Z MONDAY. A FEW SHOWERS ARE POSSIBLE AT JUST ABOUT ANYTIME THROUGH TONIGHT AS SUFFICIENT MOISTURE RESIDES OVER THE AREA AHEAD OF AN APPROACHING COLD FRONT...BUT OVERALL COVERAGE/IMPACTS SHOULD BE LIMITED. EXTENSIVE MID AND HIGH LEVEL CLOUD COVER WILL PERSIST THROUGH THE FORECAST PERIOD. THIS SHOULD GENERALLY INHIBIT FOG FORMATION LATER TONIGHT...BUT IF THE FRONT DROPS THROUGH KCHS SOMETIME EARLY SUNDAY MORNING...THEN STRATUS/FOG WILL BECOME A GREATER CONCERN AT THAT TERMINAL WITH MVFR OR LOWER CONDITIONS POSSIBLE. SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON AND COULD RESULT IN MVFR OR LOWER CONDITIONS IF THEY IMPACT THE TERMINALS...BUT TIMING/COVERAGE UNCERTAINTY WILL PRECLUDE MENTION IN THE FORECAST AT THIS TIME. EXTENDED AVIATION OUTLOOK...CONDITIONS WILL BECOME INCREASINGLY UNSETTLED INTO EARLY NEXT WEEK...AS A FRONT STALLS ACROSS THE REGION. PERIODIC RESTRICTIONS WILL BE POSSIBLE WITH SHRA/TSRA DURING THIS TIME. && .MARINE... THE SURFACE PRESSURE GRADIENT COULD TIGHTEN TONIGHT AHEAD OF AN APPROACHING COLD FRONT...AND S/SW SYNOPTIC WINDS COULD INCREASE TO 10-15 KNOTS TONIGHT. HOWEVER...OUTFLOW BOUNDARIES CREATED BY THUNDERSTORMS COULD ALTER THE PRESSURE PATTERN...THUS THE WIND FORECAST REMAINS UNCERTAIN TONIGHT. SEAS WILL REMAIN IN THE 1-3 FT RANGE TONIGHT. MARINERS ARE ALERTED TO THE POTENTIAL FOR SOME STRONG T-STORMS TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE STORMS COULD PRODUCE STRONG GUSTS EXCEEDING 30 KT...VERY HEAVY RAINS/POOR VISIBILITY AND FREQUENT LIGHTNING STRIKES. SUNDAY THROUGH WEDNESDAY...A LOW PRESSURE SYSTEM WILL ORGANIZE TO THE WEST ON SUNDAY...EVENTUALLY LIFTING A WARM FRONT THROUGH THE LOCAL WATERS INTO MONDAY. SOUTHERLY FLOW WILL PREVAIL UNTIL A COLD FRONT MOVES ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA BY MID WEEK. OVERALL...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...WITH SEAS POSSIBLY PEAKING AROUND 5 FT BEYOND 20 NM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR/JAQ SHORT TERM...79 LONG TERM...BSH AVIATION...JAQ MARINE...SPR/79
Hazardous weather outlook, Sep 29, 9:57 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 957 AM EDT SAT SEP 29 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-301400- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 957 AM EDT SAT SEP 29 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO TONIGHT. WHILE WIDESPREAD SIGNIFICANT SEVERE WEATHER IS UNLIKELY...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND HAIL AS LARGE AS QUARTERS BETWEEN 3 PM AND 9 PM. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Sep 29, 5:13 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 SSE RUFFIN 32.98N 80.81W
09/29/2012 E0.88 INCH COLLETON SC TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR A FEW SECONDS. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER CHS1200774
VBSpecial weather statement, Sep 29, 7:16 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 716 PM EDT SAT SEP 29 2012 GAZ101-SCZ047-292345- EFFINGHAM-INLAND JASPER- 716 PM EDT SAT SEP 29 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER COUNTIES THROUGH 745 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BERRYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...SPRINGFIELD...RIDGELAND...SWITZERLAND...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3263 8105 3242 8095 3237 8134 3245 8139 TIME...MOT...LOC 2316Z 248DEG 18KT 3243 8129 JAQ
Local storm report, Sep 29, 8:17 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL TARBORO 32.53N 81.15W
09/29/2012 E1.00 INCH JASPER SC 911 CALL CENTER
QUARTER SIZE HAIL. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1200775
VBLocal storm report, Sep 29, 8:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG TILLMAN 32.46N 81.11W
09/29/2012 JASPER SC 911 CALL CENTER
TREE DOWN BLOCKING BOTH LANES OF B AND C LANDING ROAD.
&&
EVENT NUMBER CHS1200776
VBLocal storm report, Sep 29, 8:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT SAT SEP 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG RIDGELAND 32.48N 80.98W
09/29/2012 JASPER SC 911 CALL CENTER
TREE DOWN ON BEES CREEK ROAD BLOCKING BOTH LANES.
&&
EVENT NUMBER CHS1200777
VBSpecial weather statement, Sep 29, 8:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT SAT SEP 29 2012
SCZ040-300100-
ALLENDALE-
828 PM EDT SAT SEP 29 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 900 PM EDT...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR APPLETON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...FAIRFAX...MARTIN...SEIGLING...SYCAMORE AND
ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3314 8144 3311 8136 3311 8128 3312 8123
3311 8118 3306 8112 3305 8109 3303 8108
3296 8120 3293 8124 3305 8149
TIME...MOT...LOC 0029Z 289DEG 20KT 3305 8135
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:28 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.